For Those of You Whose Tinnitus Was Caused (or Spiked) by Ototoxicity

Discussion in 'Support' started by JohnK, Nov 11, 2015.

?

If your T was caused or spiked by otoxicity...

  1. It stayed at its new level

    2 vote(s)
    33.3%
  2. It went back down over time

    4 vote(s)
    66.7%
tinnitus forum
    1. JohnK
      Lonely

      JohnK Member

      Location:
      San Francisco
      Tinnitus Since:
      10/26/2015
      Cause of Tinnitus:
      Who knows?
      Hi everyone,

      Like you were (or are) I am very confused and distraught about what has happened to my peace and quiet and trying to learn and take comfort in the knowledge and experiences of others who are our not exactly willing partners in this journey.

      So for those whose tinnitus was either caused or spiked by otoxicity (mycins, cipro, doxycycline, loop diuretics etc), did it ever decline from its peak or did it stay at that new spike?

      And what medicine did it for you, and if it got better, how long after your exposure to the otoxic meds did it take?
       
    2. Wendy A

      Wendy A Member

      Location:
      UK
      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Not sure.
      hi,my damage was done in august by 3 weeks of mirtazapine ,had slight t before but this has made it way way worse,still no improvement yet,think it will be another 3/6 months before i see any improvement,what caused yours and how long has it been?
       
      • Hug Hug x 1
    3. MarioT
      No Mood

      MarioT Member

      Tinnitus Since:
      02/2013
      Cause of Tinnitus:
      Stress + SSRI medication
      @Wendy A So there goes the myth that mirtazapine is the only "tinnitus safe" antidepressant out there... I guess I will stay away from any medication from now on.
       
    4. JohnK
      Lonely

      JohnK Member

      Location:
      San Francisco
      Tinnitus Since:
      10/26/2015
      Cause of Tinnitus:
      Who knows?
      Mine was doxycycline (200mg for 6 days, ringing started on day 3). This was 3 weeks ago.

      I feel if it was temporarily exciting the nerves or whatever it should have been over in a few days or a week. Now I suspect it's killed my ear hairs or whatever otoxic meds do...
       
    5. Wendy A

      Wendy A Member

      Location:
      UK
      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Not sure.
      Mirtazapine far from safe ,have lost hearing,since june when i had my first hearing test then had another few weeks ago after mirtazapine,quite a big drop,John have you had a hearing test ?
       
    6. JohnK
      Lonely

      JohnK Member

      Location:
      San Francisco
      Tinnitus Since:
      10/26/2015
      Cause of Tinnitus:
      Who knows?
      I had a hearing test with no hearing loss reported but given the high frequency of my T I am concerned it may be beyond the rather limited range of hearing tests
       
    7. Wendy A

      Wendy A Member

      Location:
      UK
      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Not sure.
      yes mine is high frequency loss,wont touch another med again,hope yours calms down for you.
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.